Flower - make an appointment with your GP and ask for an immediate increase in your Levo, using the following information in support of your request:
From: thyroiduk.org.uk/tuk/about_... > Treatment Options
According to the BMA's booklet, "Understanding Thyroid Disorders", many people do not feel well unless their levels are at the bottom of the TSH range or below and at the top of the FT4 range or a little above.
The booklet is written by Dr Anthony Toft, past president of the British Thyroid Association and leading endocrinologist. It's published by the British Medical Association for patients. Avalable on Amazon and from pharmacies for £4.95 and might be worth buying to highlight the appropriate part and show your doctor.
Dr Toft states in Pulse Magazine, "The appropriate dose of levothyroxine is that which restores euthyroidism and serum TSH to the lower part of the reference range - 0.2-0.5mU/l.
In this case, free thyroxine is likely to be in the upper part of its reference range or even slightly elevated – 18-22pmol/l. Most patients will feel well in that circumstance.
But some need a higher dose of levothyroxine to suppress serum TSH and then the serum-free T4 concentration will be elevated at around 24-28pmol/l.
This 'exogenous subclinical hyperthyroidism' is not dangerous as long as serum T3 is unequivocally normal – that is, serum total around T3 1.7nmol/l (reference range 1.0-2.2nmol/l)."
You can obtain a copy of the article by emailing firstname.lastname@example.org print it and highlight question 6 to show your doctor.
Do not leave the surgery without a prescription for 50mcg Levo, then make sure you have the regular 6-8 weekly follow up tests with increases of 25mcg each time.
It might be an idea to see a different GP if possible, point out that you have been kept on a very low starter dose of Levo for 4 years and you believe the other GP has been negligent.
You will have to address the Hashi's as suggested, and if you haven't had the vitamin and mineral tests then ask for those to be done straight away.
Hashi's goes hand in hand with gut/absorption problems and this often leads to low nutrient levels in Hypo/Hashi's patients so it's important to get these tested. Post the results when you have them for comment and suggestions to deal with any low levels/deficiencies.